Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 202, NWS Tulsa, OK

April 24, 2006Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 4:50 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 70 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2006, 4:50 PM CDT (21:50 UTC)
Expired
Apr 24, 2006, 6:00 PM CDT
In force
70 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 5:50 PM CDTHAIL 0.75Ralston, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 12:32 PM CDTSevere Thunderstorm WatchSPC5 hr
Apr 24, 1:36 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 242150
SVRTSA
OKC113-117-242300-
/O.NEW.KTSA.SV.W.0202.060424T2150Z-060424T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 600 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 21 MILES WEST OF RALSTON...
  MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RALSTON...    
  FAIRFAX...BURBANK...FORAKER...PEARSONIA AND SHIDLER.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3661 9706 3634 9703 3652 9639 3700 9645

$$
1 follow-up statement
000 
WWUS54 KTSA 242222
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT MON APR 24 2006

OKC113-117-242300-
/O.CON.KTSA.SV.W.0202.000000T0000Z-060424T2300Z/
OSAGE OK-PAWNEE OK-
523 PM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT 
FOR PAWNEE AND WESTERN OSAGE COUNTIES...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF
RALSTON...MOVING EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SKEDEE...
RALSTON...FAIRFAX AND BURBANK.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3661 9706 3634 9703 3638 9649 3682 9655

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:40 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 24, 4:40 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT MON APR 24 2006

.MESOSCALE UPDATE...
FIRST ROUND OF STORMS ABOUT TO EXIT EAST PORTION
OF CWA AT THIS TIME IN FRANKLIN COUNTY. MEANWHILE
LEFT OVER OUTFLOW BOUNDARY ARCING FROM ARKANSAS
CONVECTION TO MCINTOSH COUNTY BACK TO NORTHWEST
INTO NEXT ROUND OF CONVECTION IN NORTH CENTRAL
OKLAHOMA JUST WEST OF PONCA CITY.

CONVECTION JUST WEST OF PONCA CITY OKEMAH LINE
WILL BE WORKING WITH AMPLE DIRECTIONAL SHEAR...
PARTICULARLY IN THE VICINITY OF ANY RESIDUAL
BOUNDARIES. RIGHT MOVERS ALONG THE BOUNDARY WILL
BE PARTICULARLY SUSPECT. THUS...SUSPECT MORE
ROTATION WITH ROUND TWO CONVECTION AND A HAIL
AND WIND THREAT EQUAL TO OR BETTER THAN EARLIER
TODAY. AN ACTIVE EVENING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Apr 24, 4:05 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
405 PM CDT MON APR 24 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS THAT MOVED ACROSS NORTHEAST OKJLAHOMA
DURING THE DAY WERE LOCATED OVER NORTHWEST ARKANSAS LATE THIS
AFTERNOON.  THE STORMS HAD GENERALLY WEAKENED BY LATE THIS
AFTERNOON...AND WILL MOVE OFF TO THE EAST OF THE AREA BY EARLY THIS
EVENING. MEANWHILE...ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED BACK TO THE WEST OF THE AREA ASSOCIATED WITH A SURFACE LOW
PRESSURE SYSTEM OVER WESTERN OKLAHOMA AND A COLD FRONT TO THE WEST.
THE ATMOSPHERE TO THE WEST REMAINS VERY UNSTABLE...AND THIS COMBINED
WITH SUFFICIENT SHEAR SUGGESTS SUPERCELLS WILL BE POSSIBLE INTO THIS
EVENING.  AS THE EVENING PROGRESSES THE COLD FRONT WILL MOVE
SOUTHEAST INTO THE AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX
WITH THE POTENTIAL FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST
INTO THE EARLY MORNING HOURS TUESDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING
BEFORE ENDING.  HIGH PRESSURE WILL TAKE CONTROL LATER IN THE
DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY.
LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA
FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST
INTO THE AREA FROM THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES
WILL RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 24, 3:20 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT MON APR 24 2006

OKZ072-242100-
SEQUOYAH OK-
320 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 320 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OUTFLOW
WINDS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BOX TO 10 MILES
NORTH OF GORE TO 12 MILES WEST OF GORE...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE WINDS
INCLUDE...SALLISAW...GANS...MC KEY...VIAN...GORE...BRUSHY...MARBLE
CITY AND BOX.

OUTFLOW WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
Special weather statement, Apr 24, 3:28 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT MON APR 24 2006

ARZ010-019-242130-
CRAWFORD AR-WASHINGTON AR-
328 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     WASHINGTON AND CRAWFORD

AT 328 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF CINCINNATI TO 8 MILES
SOUTHWEST OF SUMMERS TO 17 MILES WEST OF ODELL...MOVING SOUTHEAST AT
30 MPH.

A LARGE PORTION OF WASHINGTON AND CRAWFORD COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 430 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 3:48 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT MON APR 24 2006

ARZ011-020-242145-
FRANKLIN AR-MADISON AR-
348 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     MADISON

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 348 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES EAST OF WEATHERS TO 3 MILES SOUTHWEST OF
DELANEY...MOVING SOUTHEAST AT 25 MPH.

A LARGE PORTION OF MADISON AND FRANKLIN COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 445 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 3:50 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             10 N TAHLEQUAH          36.06N 94.97W
04/24/2006  E0.88 INCH       CHEROKEE           OK   PUBLIC

            3 NORTH OF MOODYS...EST WIND GUSTS TO 60 MPH

0259 PM     HAIL             HINDSVILLE              36.14N 93.86W
04/24/2006  E0.75 INCH       MADISON            AR   PUBLIC

0315 PM     HAIL             8 N PROCTOR             36.08N 94.78W
04/24/2006  E1.00 INCH       ADAIR              OK   PUBLIC

&&

SAA
Special weather statement, Apr 24, 3:59 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT MON APR 24 2006

OKZ069-242130-
ADAIR OK-
359 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ADAIR

AT 359 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF STILWELL...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MARIETTA AND STILWELL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 4:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             WNW WAGONER             35.96N 95.37W
04/24/2006  E0.88 INCH       WAGONER            OK   PUBLIC

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:37 AM CDTSevere Thunderstorm WarningTSANowata38 min
Apr 24, 5:45 AM CDTSevere Thunderstorm WarningTSACraig45 min
Apr 24, 6:26 AM CDTSevere Thunderstorm WarningTSACraig, Mayes34 min
Apr 24, 6:40 AM CDTSevere Thunderstorm WarningTSADelaware65 min
Apr 24, 8:16 AM CDTSevere Thunderstorm WarningTSAOsage61 min
Apr 24, 9:25 AM CDTSevere Thunderstorm WarningTSAPawnee42 min
Apr 24, 10:25 AM CDTSevere Thunderstorm WarningTSAOsage65 min
Apr 24, 11:21 AM CDTSevere Thunderstorm WarningTSAOsage, Washington54 min
Apr 24, 11:33 AM CDTSevere Thunderstorm WarningTSANowata57 min
Apr 24, 12:01 PM CDTSevere Thunderstorm WarningTSAPawnee29 min
Apr 24, 12:14 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington61 min
Apr 24, 12:17 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers58 min
Apr 24, 12:53 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa82 min
Apr 24, 1:09 PM CDTSevere Thunderstorm WarningTSAOsage, Washington51 min
Apr 24, 1:10 PM CDTSevere Thunderstorm WarningTSACraig, Delaware65 min
Apr 24, 1:53 PM CDTSevere Thunderstorm WarningTSAOttawa36 min
Apr 24, 2:00 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner60 min
Apr 24, 2:13 PM CDTSevere Thunderstorm WarningTSADelaware50 min
Apr 24, 2:46 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner59 min
Apr 24, 2:56 PM CDTSevere Thunderstorm WarningTSAAdair49 min
Apr 24, 5:56 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee79 min
Apr 24, 6:38 PM CDTTornado WarningTSACreek, Tulsa52 min
Apr 24, 6:44 PM CDTSevere Thunderstorm WarningTSAOsage76 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.